MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER; BARDEX FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER; BARDEX FOLEY
Model Number 0165SI22
Health Effect - Clinical Code Urinary Retention (2119)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter, placed suprapubically, would not allow urine to drain.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "indications for use: the bardex¿ i.C.Latex foley catheter is indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Using proper aseptic methods, remove catheter from package.Prepare patient per hospital/nursing recommended procedure.Proceed with catheterization using standard techniques.Inflate the balloon with sterile water to the volume stated on the inflation lumen of the catheter by using a water-filled luer tip syringe.Connect catheter to collection container.To deflate the balloon, gently reinsert the luer tip syringe into the valve and aspirate.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and /or lead to injury, illness or death of the patient.Valve type: use luer slip tip syringe.Do not use needle.Do not exceed recommended capacities as stated on the inflation lumen of the catheter.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is damaged.Recommended indwelling time not to exceed 28 days." (b)(4).Correction: device available for evaluation, device evaluated by mfr.
 
Event or Problem Description
It was reported that the catheter, placed suprapubically, would not allow urine to drain.Per follow up with the complainant some pain was experienced, however no medical intervention was required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received 1 used foley catheter.The reported event was unconfirmed since the sample met specification.No visual defects were noted on the returned catheter.Per functional testing, the balloon was inflated with 10ml water and a flow rate test was administered.While inflated, the flow rate was 101ml/min, 104ml/min and 102ml/min.The internal flow specification for a sample of this product type is 100ml/min minimum, so the sample met the internal flow rate specification.Water was introduced through the drainage eye and came out of the drainage funnel without difficulty.We were unable to duplicate reported event.The catheter was dissected and no conditions found that could have contributed to the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿indications for use: the bardex® i.C.Latex foley catheter is indicated for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Directions for use: 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the balloon with sterile water to the volume stated on the inflation lumen of the catheter by using a water-filled luer tip syringe.6.Connect catheter to collection container.7.To deflate the balloon, gently reinsert the luer tip syringe into the valve and aspirate.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and /or lead to injury, illness or death of the patient.Valve type: use luer slip tip syringe.Do not use needle.Do not exceed recommended capacities as stated on the inflation lumen of the catheter.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is damaged.Recommended indwelling time not to exceed 28 days." (b)(4).

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
BARDEX FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7024271
Report Number1018233-2017-05822
Device Sequence Number11072369
Product Code MJC
UDI-Device Identifier00801741016783
UDI-Public(01)00801741016783
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2021
Device Model Number0165SI22
Device Catalogue Number0165SI22
Device Lot Number6KG7067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer11/16/2017
02/27/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date11/20/2017
03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1